The Annals of Statistics
- Ann. Statist.
- Volume 18, Number 1 (1990), 1-37.
Natural Real Exponential Families with Cubic Variance Functions
Pursuing the classification initiated by Morris (1982), we describe all the natural exponential families on the real line such that the variance is a polynomial function of the mean with degree less than or equal to 3. We get twelve different types; the first six appear in the fundamental paper by Morris (1982); most of the other six appear as distributions of first passage times in the literature, the inverse Gaussian type being the most famous example. An explanation of this occurrence of stopping times is provided by the introduction of the notion of reciprocity between two measures or between two natural exponential families, and by classical fluctuation theory.
Ann. Statist. Volume 18, Number 1 (1990), 1-37.
First available in Project Euclid: 12 April 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Letac, Gerard; Mora, Marianne. Natural Real Exponential Families with Cubic Variance Functions. Ann. Statist. 18 (1990), no. 1, 1--37. doi:10.1214/aos/1176347491. https://projecteuclid.org/euclid.aos/1176347491